Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1981, Volume 49, Issue 6

Pareto Superiority of Unegalitarian Equilibria in Stiglitz' Model of Wealth Distribution with Convex Saving Function<1469:PSOUEI>2.0.CO;2-A
p. 1469-1475

Francois Bourguignon

This paper extends the conclusions obtained by Stiglitz and others about the asymptotic wealth distribution in the neo-classical growth model when the saving function is convex. It is shown not only that locally stable two-class unegalitarian equilibria may exist along with the egalitarian equilibrium, but also that they necessarily are Pareto superior to it. More generally, the paper also analyzes the class of Pareto optimal unegalitarian equilibria.

Log In To View Full Content